Hail, Atchison
- When
- April 5, 12:20 PM CST
- Where
- Atchison County, Rockport
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.417, -95.517
12 hail, 6 thunderstorm wind, 3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 5, 4:18 AM CST, 8 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 518 AM CDT THU APR 5 2001 DUE TO TECHNICAL DIFFICULTIES DURING ZFP PROCESS...WILL ONLY GIVE THE HIGHLIGHTS AT THIS LATE TIME. TSRA JUST STARTED TO FIRE NORTH OF IA/MO BORDER AROUND 09Z AND BECAUSE OF THE DELAYED TIMING ON THIS...HAVE CANCELLED THE FLASH FLOOD WATCH THAT WAS IN EFFECT FOR ENTIRE CWA THRU THIS MORNING. DECIDED TO BUY THE IDEA THAT THE WARM FRONT TO THE SOUTH OF THE CWA WOULD SLOWLY MOVE NORTH TODAY AND BRING MAIN TSRA CHCS TO NRN CWA. MESOETA AND AVN BOTH LEANED TWDS THIS SOLUTION ALSO. HAVE THEREFORE PLACED THE HIGHEST POPS IN NRN CWA. THERE WAS A SUGGESTION THAT THE WARM SECTOR WOULD BE CAPPED THIS AFTN. HOWEVER...AS WARM FRONT MOVES NORTH IT MAY SET OFF A STRAY STORM OR TWO AND DUE TO GREAT INSTABILITY HAVE DECIDED TO KEEP A LOW POP IN SOUTH OF I70. WARM FRNT STAYS NEARLY STATIONARY OVERNITE AND HAVE KEPT HIGHER POPS IN NORTHERN CWA VS SRN. MADE FEW OTHER CHANGES TO GOING FCST...AS TSRA CHCS CONTINUE INTO FRIDAY. SVR POSSIBILITY CONTINUES FOR FRIDAY. DID PULL CHCS ON SATURDAY AS IT LOOKS LIKE CONVECTION WILL BE EAST OF HERE BY MORNING. .EAX...NONE. LVQ
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1241 PM CDT THU APR 5 2001 ...SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT... FORECAST: THUNDERSTORMS WILL DEVELOP ACROSS NORTHEAST KANSAS AND NORTHWEST AND NORTH CENTRAL MISSOURI THIS AFTERNOON. SOME OF THESE STORMS COULD BECOME SEVERE POSSIBLY PRODUCING LARGE HAIL AND DAMAGING WINDS. DISCUSSION: A WARM FRONT ACROSS NORTHERN KANSAS AND NORTHERN MISSOURI WILL SERVE AS A FOCAL POINT FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. VERY WARM...HUMID AIR WILL COUPLE WITH AN UPPER LEVEL STORM SYSTEM TO HELP PRODUCE AN UNSTABLE ATMOSPHERE. THE CURRENT WIND FIELD AT THE SURFACE AND ALOFT SUPPORT THE POSSIBILITY THAT SOME STORMS COULD ROTATE. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. OUTLOOK: AN OUTBREAK OF SEVERE WEATHER IS LIKELY LATE FRIDAY AFTERNOON AND FRIDAY EVENING AS AN UPPER LEVEL STORM SYSTEM CROSSES THE PLAINS. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY AND THE BEGINNING OF THE WORK WEEK. 18 2 FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX
The national radar mosaic for the moment the first event began.
12 hail, 6 thunderstorm wind, 3 flash flood. Local standard time, as filed.
Public reported 3/4 inch hail and a tractor trailer turned over 7 miles south of the Iowa border.
Law enforcement reported roof blown off a shed and 1.5 inch diameter hail.
Law enforcement reported nickel sized hail and tree limbs greater than 6 inches in diameter broken.
Law enforcement reported power poles snapped off on highway K.
Law enforcement reported one inch hail and tree limbs larger than 6 inches in diameter down.
Law enforcement reported windows blown out of a residence.
Law enforcement reported one inch hail and wind gusts to 65 mph.
Several county roads impassable due to high water.
Law enforcement reported many roads in the county under water.
Over 3 inches of rain resulted in several roads becoming impassable in Kirksville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5243204, 5243205, 5243217, 5243218, 5243206, 5243207, 5243208, 5243209, 5243212, 5243213, 5243210, 5243198, 5243214, 5243211, 5243215, 5243199, 5243200, 5243201, 5243202, 5243216, 5243203.